Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 3, 2021, 11:22 PM MDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 11:22 PM MDT (05:22 UTC)
- Expired
- Jun 4, 2021, 12:15 AM MDT
- In force
- 53 min
- Issued by
- NWS Missoula, MT
The radar
The Missoula radar (KMSX), 155 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3300 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS85 KMSO 040522 SPSMSO Special Weather Statement National Weather Service Missoula MT 1122 PM MDT Thu Jun 3 2021 IDZ006-009-MTZ006-040615- Southern Clearwater Mountains ID-Western Lemhi County ID- Bitterroot/Sapphire Mountains MT- 1122 PM MDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI...SOUTHEASTERN IDAHO AND SOUTHWESTERN RAVALLI COUNTIES UNTIL 1215 AM MDT/1115 PM PDT/... At 1120 PM MDT/1020 PM PDT/, Doppler radar was tracking strong thunderstorms along a line extending from 38 miles southeast of Lowell to 40 miles west of North Fork. Movement was northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Visibility one-half mile or less will be possible. Locations impacted include... Red River Hot Spring and Painted Rocks area. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4612 11498 4562 11410 4531 11470 4567 11535 TIME...MOT...LOC 0520Z 225DEG 29KT 4565 11526 4541 11482 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:02 PM MDT, 9 hours 20 minutes earlier.
Area forecast discussion, Jun 3, 2:02 PM MDT, 9 hours 20 minutes before
Area Forecast Discussion...Corrected
National Weather Service Missoula MT
202 PM MDT Thu Jun 3 2021
.DISCUSSION...Doppler Radar shows scattered showers and a few
thunderstorms have developed across North Central Idaho and parts
of West Central Montana this afternoon. Thunderstorms will
produce gusty outflow winds to 40 mph along with lightning.
We expect isolated thunderstorms in these areas through early
Friday morning.
A cool front will make its way through the region Friday. A few
thunderstorms will develop across southwest Montana Friday
afternoon along the frontal boundary. Temperatures will be about
5-10 degrees cooler with increasing gusty winds in the afternoon.
Saturday a secondary stronger and mainly dry cold front will
move through the region. The main impact from this front will be
much cooler temperatures that will fall 10-15 degrees. High
temperatures will be back to normal, at around 70 degrees.
Sunday and Monday will be pleasant spring days with plenty of sun
and near normal temperatures in the lower 70s.
Tuesday through the end of next week: an upper trough will build
off the west coast which result in a slightly warmer southwesterly
flow aloft. Periods of instability and occasional short waves
will move through this flow which will help initiate some
afternoon convection. However, there is considerable uncertainty
where such short waves may develop and move.
&&
.AVIATION...Isolated thunderstorms are possible in the vicinity of
all terminals through 04/0400z. A few showers or thunderstorms
will continue to exist at KMSO through 04/1200z. Expect increasing
afternoon winds from the west-northwest at all terminals Friday
afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Heat Advisory until 7 PM MDT this evening Bitterroot/Sapphire
Mountains...Butte/Blackfoot Region...Flathead/Mission
Valleys...Kootenai/Cabinet Region...Lower Clark Fork
Region...Missoula/Bitterroot Valleys...Potomac/Seeley Lake
Region...West Glacier Region.
ID...Heat Advisory until 7 PM MDT this evening Eastern Lemhi County...
Western Lemhi County.
Heat Advisory until 8 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
&&In the hours before
Special weather statement, Jun 3, 11:22 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 1122 PM MDT Thu Jun 3 2021 IDZ006-009-MTZ006-040615- Southern Clearwater Mountains ID-Western Lemhi County ID- Bitterroot/Sapphire Mountains MT- 1122 PM MDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI...SOUTHEASTERN IDAHO AND SOUTHWESTERN RAVALLI COUNTIES UNTIL 1215 AM MDT/1115 PM PDT/... At 1120 PM MDT/1020 PM PDT/, Doppler radar was tracking strong thunderstorms along a line extending from 38 miles southeast of Lowell to 40 miles west of North Fork. Movement was northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Visibility one-half mile or less will be possible. Locations impacted include... Red River Hot Spring and Painted Rocks area. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4612 11498 4562 11410 4531 11470 4567 11535 TIME...MOT...LOC 0520Z 225DEG 29KT 4565 11526 4541 11482
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:10 AM MDT | Special Weather Statement | MSO | Ravalli | 65 min |
| Jun 4, 2:58 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 29 hr |
| Jun 4, 3:10 PM MDT | Special Weather Statement | MSO | Silver Bow | 35 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.